Alert archive / California / Snow Advisories in 2006
Snow Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Mar 5, 2006, 4:18 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2006, 4:18 AM PST (12:18 UTC)
- Expired
- Mar 5, 2006, 3:39 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 051218 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 418 AM PST SUN MAR 5 2006 .A STRONG PACIFIC SYSTEM AND MODERATE COLD FRONT WILL SWEEP THROUGH NORTHWEST CALIFORNIA THIS AFTERNOON...PRODUCING VERY WET AND COLD CONDITIONS. SNOW LEVELS ARE EXPECTED TO START OUT NEAR 2500 FEET THIS MORNING AND HOVER BETWEEN 3000 AND 3500 FEET THIS AFTERNOON AND TONIGHT. ADDITIONAL PRECIPITATION IS EXPECTED BEHIND THE COLD FRONT THIS EVENING AND OVERNIGHT. LOCALLY...ANOTHER 12 TO 18 INCHES OF SNOWFALL IS EXPECTED TO ACCUMULATE DURING THE NEXT 12 TO 18 HOURS. CAZ003-004-060130- /O.EXT.KEKA.WS.W.0002.000000T0000Z-060306T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 418 AM PST SUN MAR 5 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. A SLOW MOVING COLD FRONT WILL PRODUCE SIGNIFICANT SNOWFALL ABOVE 3000 FEET TODAY AND TONIGHT. SOME ACCUMULATION IS EXPECTED BELOW 3000 FEET THIS MORNING...BUT SNOW FALL AMOUNTS SHOULD REMAIN BELOW 3 INCHES. HOWEVER...ABOVE 3000 FEET...8 TO 16 INCHES OF NEW SNOW ACCUMULATION IS POSSIBLE. EAST TO SOUTHEAST WINDS OF 30 TO 45 MPH WILL DIMINISH THIS AFTERNOON TO 10 TO 20 MPH AND BECOME WESTERLY. $$ CAZ076-060130- /O.NEW.KEKA.SN.Y.0008.060305T1218Z-060306T0600Z/ MENDOCINO INTERIOR- 418 AM PST SUN MAR 5 2006 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. ABOVE 3000 FEET...SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 7 TO 12 INCHES TODAY AND THIS EVENING. A SLOW-MOVING COLD FRONT WILL MOVE ACROSS MENDOCINO COUNTY AND BRING SIGNIFICANT AMOUNTS OF MOISTURE TO THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MJV
1 follow-up statement
000 WWUS46 KEKA 052339 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 339 PM PST SUN MAR 5 2006 .A STRONG COLD FRONT WILL CONTINUE TO PUSH SLOWLY INLAND ACROSS NORTHWEST CALIFORNIA THIS EVENING. MODERATE SNOWFALL WILL TAPER OFF OVER HUMBOLDT COUNTY THIS AFTERNOON...AND ACROSS TRINITY COUNTY THIS EVENING. SNOW SHOWERS WILL REMAIN LIKELY OVERNIGHT IN THE WAKE OF THE FRONT...BUT ACCUMULATIONS SHOULD REMAIN LIGHT. CAZ076-060045- /O.CAN.KEKA.SN.Y.0008.000000T0000Z-060306T0600Z/ MENDOCINO INTERIOR- 339 PM PST SUN MAR 5 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. MODERATE TO HEAVY RAIN WILL CONTINUE INTO THIS EVENING ACROSS MENDOCINO COUNTY. SNOW LEVELS WILL REMAIN AROUND 4000 FEET...WITH 2 TO 4 INCHES OF SNOWFALL EXPECTED ABOVE THAT LEVEL. $$ CAZ003-060200- /O.EXT.KEKA.WS.W.0002.000000T0000Z-060306T0200Z/ NORTH COAST INTERIOR- 339 PM PST SUN MAR 5 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... AN ADDITIONAL 2 TO 4 INCHES OF SNOWFALL IS EXPECTED ABOVE 3500 FEET THROUGH THIS AFTERNOON...BEFORE THE FRONT PUSHES INLAND AND SNOWFALL TAPERS OFF. THIS WILL BRING TOTAL SNOW ACCUMULATIONS WITH THIS STORM SYSTEM TO 8 TO 12 INCHES BETWEEN 3500 AMD 4000 FEET. SHOWER ACTIVITY WILL CONTINUE OVERNIGHT...AS SNOW LEVELS LOWER SLIGHTLY TO AROUND 3000 FEET. BUT ADDITIONAL SNOW ACCUMULATIONS WILL BE ONLY 1 TO 3 INCHES. $$ CAZ004-060600- /O.CON.KEKA.WS.W.0002.000000T0000Z-060306T0600Z/ UPPER TRINITY RIVER- 339 PM PST SUN MAR 5 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... AN ADDITIONAL 4 TO 6 INCHES OF SNOWFALL IS EXPECTED ABOVE 3000 FEET THROUGH THIS EVENING...BEFORE THE FRONT PUSHES INLAND AND SNOWFALL TAPERS OFF. THIS WILL BRING TOTAL SNOW ACCUMULATIONS WITH THIS STORM SYSTEM TO 10 TO 15 INCHES BETWEEN 3000 AMD 5000 FEET. SHOWER ACTIVITY WILL CONTINUE OVERNIGHT...BUT ADDITIONAL SNOW ACCUMULATIONS WILL BE ONLY 1 TO 2 INCHES. $$ ST
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 4, 10:20 PM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 4, 10:20 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1020 PM PST SAT MAR 4 2006 UPDATED DISCUSSION AND AVIATION SECTION .SYNOPSIS...A STRONG COLD FRONT WILL PUSH TOWARDS NORTHWEST CALIFORNIA TONIGHT...THEN MOVE INLAND SUNDAY AFTERNOON. A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL THEN MOVE OVER THE AREA AND BRING RAIN AND SNOW SHOWERS TO NORTHWEST CALIFORNIA THROUGH MONDAY NIGHT. COOL AND MOIST NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE WEEK. && .UPDATE...UPGRADED WIND ADVISORIES TO HIGH WIND WARNINGS FOR THE 8PM PST TO 4AM PST TIME FRAME FOR ZONES 1 AND 3 PER SPOTTER REPORTS IN THE FORTUNA TO BRIDGEVILLE AREAS AND WINDS EXCEEDING EXPECTATIONS HERE AT THE OFFICE. REPORTS CAME IN IN THE 7PM-8PM TIME FRAME OF ESTIMATED GUSTS OF 45 TO 55 MPH RANGE IN THE SAID AREA...WHILE GUSTS HERE AT THE OFFICE APPROACHED 40 KNOTS. SINCE MODEL DATA SUGGESTS WINDS WILL CONTINUE TO INCREASE IN THE LOW LEVELS AS JET MAX SWING AROUND THE BASE OF THE TROUGH AND INTENSIFIES THROUGH 09Z/1AM PST...THOUGHT THAT WIND WARNINGS FOR ZONES 1 AND 3 WERE NECESSARY. EXPECT THAT PEAK GUSTS WILL SHIFT MORE FROM THE ESE TO SSE AS WINDS PEAK OUT...WHICH MEANS AREAS NOT YET EXPERIENCING EXCEPTIONAL WINDS STILL WILL LIKELY SEE THEM. PEAK AROUND THE REGION SHOULD END UP BEING AS LOW AS 40 MPH...BUT AS HIGH AS 70 MPH. LUTZ && .DISCUSSION...BASED ON SATELLITE TRENDS AND LATEST GUIDANCE... INCOMING SYSTEM LOOKS ON TRACK TO BRING RAIN TO MOST OF THE REDWOOD COAST BY ABOUT 05-07Z THIS EVENING. AM LEANING TOWARDS THE SLIGHTLY FASTER GFS...BASED ON WHAT LOOKS LIKE SLIGHTLY BETTER INITIALIZATION. AS SYSTEM BECOMES MORE OCCLUDED WITH TIME AND THE TRIPLE POINT OF THE SYSTEM PUSHES TOWARDS FAR NW CA TONIGHT...WARM AIR ADVECTION WILL BE LIMITED. CURRENT SNOW LEVELS IN GRIDS LOOK GOOD: 3K FT OVER THE NORTH COAST INTERIOR TONIGHT...AND ABOUT 2500 OVER TRINITY COUNTY. SLIGHTLY WARMER CONDITIONS THAN PAST COUPLE OF DAYS CURRENTLY PREVAIL ACROSS NW CA. BUT DEWPOINTS REMAIN LOW. SO EXPECT EVAPORATIVE COOLING WILL BRING TEMPS DOWN TONIGHT. LOW DEWPOINTS AND STRONG SE WIND WILL ALSO ENSURE THAT RAINFALL AROUND HUMBOLDT BAY WILL MOST LIKELY HOLD OFF UNTIL AFTER MIDNIGHT. BIG ISSUE FOR TONIGHT AND SUNDAY IS HOW MUCH SNOW AND RAIN WE ARE LIKELY TO GET ACROSS NW CA. TPW VALUES ACROSS CENTRAL AND EAST PACIFIC AROUND AN INCH OR BETTER...BASED ON GFS AND AMSU SATELLITE IMAGERY. 120KT SW JET WILL SETTLE IN DIRECTLY OVER NW CA FROM LATE TONIGHT THROUGH SUNDAY EVENING. SO OVERALL FORECAST OF 1-3 INCHES OF RAIN OVER THE AREA FROM LATE EVENING THROUGH SUNDAY AFTERNOON LOOKS GOOD AND SHOULD TRANSLATED INTO A SUBSTANTIAL AMOUNT OF SNOW ABOVE 3K FT. SO WE HAVE BOTH A FLOOD WARNING FOR NAVARRO RIVER IN MENDOCINO COUNTY...AND A WINTER STORM WARNING ACROSS THE NORTHCOAST INTERIOR AND UPPER TRINITY RIVER ZONES. BOTH ETA12 AND GFS AGREE THAT THERE WILL BE A BRIEF PERIOD OF DRY AIR PUSHING ACROSS NW CA ABOVE ABOUT 700MB SUNDAY EVENING. HAVE SHORTENED UP THE WINTER STORM WARNING ACCORDINGLY. BUT SHOWERS WILL PICK UP AGAIN LATE SUNDAY NIGHT AND MONDAY AS THE MAIN LOW PUSHES NORTHEAST AND ANOTHER SHORT WAVE PUSHES TOWARDS NW CA. GFS/ECMWF/ETA12 AGREE ON NEXT SHORT WAVE DIGGING SOUTH AND BRINGING ANOTHER ROUND OF PRECIPITATION TO THE AREA LATE MONDAY...WITH SHOWERS TAPERING OFF ON TUESDAY THROUGH EARLY WEDNESDAY AS A SHORT WAVE RIDGE MOVES OVER THE AREA. THEN ANOTHER SHORT WAVE WILL PUSH OVERHEAD LATE WED. SNOW LEVELS WILL REMAIN LOW ACROSS THE ENTIRE AREA WITH BOTH OF THESE SYSTEMS. HAVE GONE BASICALLY WITH CHANCE OF SHOWERS NORTH PART OF THE CWA FROM TUE-SAT...WITH PERIODS OF LOWER POPS OVER THE SOUTH PART OF THE AREA AS NORTHERLY FLOW PERSISTS OVER THE AREA. TJADEN && .AVIATION...UPDATED TAFS FOR 00Z CYCLE TO FINE TUNE WINDS. EXPECT THESE WINDS WILL PEAK OUT BETWEEN 06Z AND 09Z IN THE KCEC AREA...AND 09Z-12Z AT KACV. LLWS REPORTED ON DESCENT AT KACV EARLIER THIS EVENING AND PLAN ON HOLDING ONTO THAT UNTIL WINDS SWING AROUND TO 150 DEGREES OR MORE SOUTHERLY. EXPECT EFFECTS OF LOCAL TERRAIN RESULTING IN LOCALIZED LLWS. WILL EXTEND CURRENT LLWS IN TAF BEYOND 09Z IF NECESSARY. PLENTY OF RAIN FOLLOWING THE FRONT...BUT EXPECT RAINFALL RATES WILL BE THE MAIN CIG/VIS ISSUE...WITH ONLY MVFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...EXCEPT AT KUKI...WHERE SLOWING FRONT WILL MAKE FOR AN EXCEPTIONALLY WET DAY WITH POOR VIS AND LOWER CIGS AT TIMES. LUTZ && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING 8 PM PST TONIGHT THROUGH 4AM PST SUNDAY MORNING FOR CAZ001 AND CAZ003. WIND ADVISORY FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY FOR CAZ002. WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR CAZ002. WINTER STORM WARNING FROM 10 PM THIS EVENING TO 5 PM PST SUNDAY FOR CAZ003-CAZ004. STORM WARNING PT ST GEORGE TO PT ARENA OUT 60NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM. &&
Hazardous weather outlook, Mar 4, 5:44 AM PST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 544 AM PST SAT MAR 4 2006 CAZ003-051345- NORTH COAST INTERIOR- 544 AM PST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ANOTHER PACIFIC STORM SYSTEM WILL ARRIVE TONIGHT...BRINGING STRONG WINDS AND SIGNIFICANT PRECIPITATION TO THE HIGHER ELEVATIONS. A WIND ADVISORY AND WINTER STORM WARNING ABOVE 3000 FEET ARE IN EFFECT TONIGHT. SEE SFONPWEKA AND SFOWSWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL SUNDAY NIGHT FOR SIGNIFICANT SNOWFALLS ABOVE 3000 FEET. THE WIND ADVISORY WILL BE IN EFFECT SUNDAY UNTIL 10 AM. SHOWERS WILL BRING ADDITIONAL PRECIPITATION TO THE NORTH COAST INTERIOR ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAZ004-051345- UPPER TRINITY RIVER- 544 AM PST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ANOTHER PACIFIC STORM SYSTEM WILL ARRIVE TONIGHT...BRINGING STRONG WINDS AND SIGNIFICANT PRECIPITATION TO THE HIGHER ELEVATIONS. A WINTER STORM WARNING IS IN EFFECT TONIGHT ABOVE 3000 FEET. SEE SFOWSWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL SUNDAY NIGHT FOR SIGNIFICANT SNOWFALLS ABOVE 3000 FEET. SHOWERS WILL BRING ADDITIONAL PRECIPITATION TO THE UPPER TRINITY RIVER ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAZ076-051345- MENDOCINO INTERIOR- 544 AM PST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. AN APPROACHING STORM SYSTEM IS EXPECTED TO BRING SNOWFALL TO THE HIGHER ELEVATIONS...BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAZ001-051345- REDWOOD COAST- 544 AM PST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS EVENING. SOUTH WINDS OF 30 TO 45 MPH ARE LIKELY TONIGHT ALONG THE DEL NORTE AND HUMBOLDT COASTLINES. SEE SFONPWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY REMAINS IN EFFECT ON SUNDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAZ002-051345- MENDOCINO COAST- 544 AM PST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS EVENING. SOUTH WINDS OF 30 TO 45 MPH ARE LIKELY TONIGHT ALONG THE MENDOCINO COASTLINE. SEE SFONPWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY REMAINS IN EFFECT ON SUNDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJV
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:57 PM PST | High Wind Warning | EKA | 13 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.